Singular perturbation of quantum stochastic differential equations with coupling through an oscillator mode

John Gough, Ramon Van Handel

Research output: Contribution to journalArticle

23 Scopus citations

Abstract

We consider a physical system which is coupled indirectly to a Markovian resevoir through an oscillator mode. This is the case, for example, in the usual model of an atomic sample in a leaky optical cavity which is ubiquitous in quantum optics. In the strong coupling limit the oscillator can be eliminated entirely from the model, leaving an effective direct coupling between the system an the resevoir. Here we provide a mathematically rigorous treatment of this limit as a weak limit of the time evolution and observables on a suitably chosen exponential domain in Fock space. The resulting effective model may contain emission and absorption as well as scattering interactions.

Original languageEnglish (US)
Pages (from-to)575-607
Number of pages33
JournalJournal of Statistical Physics
Volume127
Issue number3
DOIs
StatePublished - May 1 2007
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Keywords

  • Adiabatic elimination
  • Hudson-Parthasarathy quantum stochastic calculus
  • Quantum stochastic differential equations
  • Singular perturbation

Fingerprint Dive into the research topics of 'Singular perturbation of quantum stochastic differential equations with coupling through an oscillator mode'. Together they form a unique fingerprint.

  • Cite this